Arkansas, 2017Flood in Arkansas, January 19 to 25, 2017
January 19 to 25, 2017 · NWS LZK · 1 event in 1 county or zone
Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. 16 feet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. Flooding was minor as it crested at 9.16 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 19, 3:27 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 19, 3:27 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
327 AM CST Thu Jan 19 2017
.SHORT TERM...Today Through Friday Night
Frontal boundary remains stalled from northern Mississippi through
southeast Arkansas and into Central Louisiana this morning. Low
pressure forming along the front is located in the vicinity of
west central Louisiana. The low will give the frontal boundary a
push out of the region later today, but not before additional
showers affect central and eastern Arkansas. Isolated
thunderstorms are possible, but these will most likely be in the
vicinity of or a little north of the frontal boundary. Fog will
continue to be an issue as well.
Precipitation will diminish into the late morning and afternoon
hours as drier air advects in behind the frontal boundary. Upper
trough moving out of the big bend area of Texas should send any
deep layer moisture out of the region tonight and Friday. However,
low levels will remain pretty saturated, which should allow for
low clouds and fog again tonight and early Friday.
Friday should be dry and warm, with highs in the lower 60s to
lower 70s across the area.
&&
.LONG TERM...Saturday Through Wednesday
An upper low pressure system will be in the Plains to begin the long
term period with another trough over the western U.S. The Plains
upper low moves into the upper Midwest by Saturday night and a
closed low develops over the Texas Panhandle which moves into
southern Arkansas Sunday. This low intensifies and moves up the east
coast Monday and Tuesday. Southwest flow will develop over Arkansas
Tuesday and Wednesday.
A pair of cold fronts will move through Arkansas during the weekend.
This will bring good chances of showers and thunderstorms through
Sunday. Models are being consistent bringing the upper low through
south Arkansas and this could mean some strong to severe
thunderstorms over the area Sunday. Surface high pressure moves into
the area for Monday and Tuesday with dry weather. A weak cold front
moves through Wednesday, but do not expect any rain with this front
at this time. Near normal to above normal temperatures are expected
through the period.
&&
.FIRE WEATHER...
No significant fire weather issues are expected the next seven
days. Humidity will remain above 50 percent. Over the next couple
of days...mixing heights will average less than 2000 feet due to a
strong inversion and associated cloud cover.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 57 49 64 50 / 50 20 10 10
Camden AR 62 52 72 53 / 50 10 10 20
Harrison AR 57 47 64 48 / 30 10 10 10
Hot Springs AR 59 50 67 51 / 30 10 10 20
Little Rock AR 59 51 68 51 / 50 10 10 20
Monticello AR 64 53 72 55 / 80 10 10 20
Mount Ida AR 60 50 67 51 / 20 10 10 20
Mountain Home AR 55 47 63 48 / 40 10 10 10
Newport AR 56 49 65 52 / 60 20 10 20
Pine Bluff AR 60 52 70 53 / 60 10 10 20
Russellville AR 59 48 67 48 / 30 10 10 10
Searcy AR 58 49 67 50 / 60 20 10 20
Stuttgart AR 59 52 69 52 / 70 20 10 20
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...57 / Long Term...51
Hazardous weather outlook, Jan 19, 4:58 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 AM CST THU JAN 19 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
458 AM CST THU JAN 19 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG WILL REDUCE VISIBILITY TO LESS THAN ONE MILE AT
TIMES. THE FOG WILL SCATTER OUT AFTER SUNRISE. HOWEVER...
IT IS EXPECTED TO REDEVELOP LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COUPLE OF STORM SYSTEMS WILL MOVE THROUGH ARKANSAS THIS WEEKEND.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS IN SOUTHEAST
ARKANSAS LATE SATURDAY INTO SUNDAY WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. DETAILS WILL BECOME MORE CLEAR AS ADDITIONAL
DATA ARRIVES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
57/51
Flood, Woodruff
- When
- January 19, 5:00 AM CST to January 25, 6:00 PM CST
- Where
- Woodruff County, 1.06 mi W of Riverside to 0.4 mi WNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.283, -91.249
Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. Flooding was minor as it only crested at 9.16 feet. Flood stage is 9 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, January 19, 20171 injured · $2.4 million · EF2 · 10 events
- Flooding and Hail in California, January 19 to 20, 2017$20 million · 50 kt wind · 15 events
- Tornadoes and Flash Flooding in Alabama, January 19 to 22, 2017EF1 · 40 events
- Winter Storm and Winter Weather in Colorado, January 19 to 22, 201715 events
- Heavy Snow and Hail in California, January 19 to 23, 20171 in hail · 9 events
- Heavy Snow in Arizona, January 19 to 20, 20176 events
- Winter Storm and Heavy Snow in Utah, January 19 to 21, 20175 events
- Avalanche and Heavy Snow in California, January 19 to 24, 20174 events
- Flooding in Illinois, January 19 to 31, 2017$3,000 · 3 events
- High Wind in New Mexico, January 19 to 21, 201752 kt wind · 3 events
- High Wind in New Mexico, January 19, 20172 events
- Winter Storm in Colorado, January 19 to 21, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677955.